MAUDE Adverse Event Report: EDWARDS LIFEWSCIENCES LLC EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFEWSCIENCES LLC EZ GLIDE AORTIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number EZC21A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: additional manufacturer narrative: per initial product evaluation, the report of cannula leakage was confirmed.A visual evaluation indicated bonding between cannula and connector with solvent.A leak test was performed and leakage was observed between the connector to cannula junction.No other visual damage, contamination, or other abnormalities were found.The reported event is pending additional investigation and historical record review.A supplemental report will be submitted accordingly once the full investigation has been completed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that an ezc21a from lot 419860 leaked during use 45 minutes into a cabg procedure.The product leaked at the bond section of cannula to connector.The device was reported to be used per edwards' instruction for use.Reported that there was no impact to the patient or "no adverse effects".Blood loss was minimal in that it was not measurable.The unit was stored in sterile storage "pump room" under temperature and humidity controlled conditions.No abnormalities, additional treatment or additional processing prior to use.No difficulty in connecting cannula to the circuit tubing.The traditional back bleeding of the cannula after insertion in the aorta was used to deair the cannula.The device was not exposed to any prolonged force or compression.Bypass was initiated prior to leakage - the duration of the bypass run was 84 minutes.No cable tie was used at the leakage site because it was a factory bonded connection.The perfusionist clarified that they did not recannulate/ that the device was not replaced as blood loss was minimal and a sterile towel was placed under the cannula to contain leakage.Patient was female and weight was reported as 75.5 kg.
 
Additional Manufacturer Narrative
The reported issue is related to a cannula leak that occurred at the connection between the cannula body and the connector.However, the incident involves a minor leakage at the junction between the ez glide cannula and the connector and there were no associated injuries or blood transfusions required.As a result, the severity of this non-conformance is limited.Therefore, this leakage issue will result only in procedural delay with no risk for the patient.Based on this information, this event is no longer considered reportable and this correction is being submitted.

Brand Name
EZ GLIDE AORTIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFEWSCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key20208511
Report Number2015691-2024-07072
Device Sequence Number15385159
Product Code DWF
UDI-Device Identifier00690103174182
UDI-Public(01)00690103174182(17)270320(11)240320(10)419860
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K123370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEZC21A
Device Lot Number419860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight76 KG